MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER
Model Number 81735
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire fracture occurred.The target lesion was located in the middle cerebral artery.The first guidewire with hydrophilic coating was used for accessing the lesion but guidewire fatigue occurred.A.014/190cm transend guidewire was advanced during the procedure; however, the guidewire fractured in the lesion and could not be retrieved.The physician used another guidewire to access the occlusion but failed despite multiple attempts.The procedure was not completed due to this event.There were no patient complications reported and the patient condition was stable.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).Device evaluated by mfr.: unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The device was returned, and it is possible to see that the guidewire was bent at the proximal section and detached at the distal tip.No more damages were detected.Under the microscope it was observed the distal tip of the guidewire detached.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).E1 - initial reporter address: updated.H6 - device code: corrected.
 
Event or Problem Description
It was reported that guidewire fracture occurred.The target lesion was located in the middle cerebral artery.The first guidewire with hydrophilic coating was used for accessing the lesion but guidewire fatigue occurred.A.014/190cm transcend guidewire was advanced during the procedure; however, the guidewire fractured in the lesion and could not be retrieved.The physician used another guidewire to access the occlusion but failed despite multiple attempts.The procedure was not completed due to this event.There were no patient complications reported and the patient condition was stable.

Brand Name
TRANSEND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16885954
Report Number2124215-2023-21004
Device Sequence Number6141480
Product Code DQX
UDI-Device Identifier08714729326243
UDI-Public08714729326243
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K941710
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Model Number81735
Device Catalogue Number81735
Device Lot Number0030506502
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer05/09/2023
06/08/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/01/2023
07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale